| Model Number |
23295 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/02/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(6).
Event or Problem Description
It was reported that balloon rupture occurred.The 95% stenosed target lesion was located in a shunt in a moderately tortuous and mildly calcified vessel.A 4.5-4/4t/90 symmetry balloon catheter was advanced for dilatation.However, upon first inflation, leakage of contrast media was observed at the tip part and during the third inflation at 10 atmospheres for 1 minute, the balloon ruptured.The device was removed and the procedure was completed.No patient complications were reported.
Additional Manufacturer Narrative
(e1) initial reporter city: (b)(6).Device evaluated by mfr.: a sv/4.5-4/4t/90 was returned for analysis.The returned device was attached to an encore inflation device and positive pressure was applied, however the balloon did not inflate.The device was soaked in the waterbath at 37 degrees celsius to soften hardened medium that may have been present in the device.The device was removed from the bath and was attached to an encore inflation device and positive pressure was applied.The balloon was successfully inflated to its rate of burst pressure with no leaks or drops in pressure noted.The pressure was held for 30 seconds, this was recorded with a digital timer.The inflation device was verified before and after use.This inflation to rate of burst pressure of was repeated three times and with no issues or drop in pressure noted.A visual and microscopic examination of the balloon material identified no issues.A visual and microscopic examination of the markerbands identified no issues.A visual and tactile examination of the shaft and tip identified no issues.No other issues were identified during the product analysis.
Event or Problem Description